Alert archive / New Mexico / Flash Flood Warnings in 2014
Flash Flood Warning 4, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 1, 2014, 5:32 PM MDT for Sierra County, New Mexico. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2014, 5:32 PM MDT (23:32 UTC)
- Expired
- Jul 1, 2014, 8:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Sierra County, NM
The radar
The Holloman AFB radar (KHDX), 94 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 5:38 PM MDT | HEAVY RAIN 1.06 | Truth Or Consequences, NM | WATER OVER THE ROADS IN DOWNTOWN T OR C. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 11.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3492 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
453
WGUS54 KEPZ 012332
FFWEPZ
NMC051-020230-
/O.NEW.KEPZ.FF.W.0004.140701T2332Z-140702T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
532 PM MDT TUE JUL 1 2014
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL SIERRA COUNTY IN NORTH CENTRAL NEW MEXICO...
* UNTIL 830 PM MDT
* AT 532 PM MDT...TRAINED WEATHER SPOTTERS REPORTED TORRENTIAL
RAINFALL FROM VERY SLOW MOVING THUNDERSTORMS IN TRUTH OR
CONSEQUENCES.
* LOCATIONS IMPACTED INCLUDE...
TRUTH OR CONSEQUENCES...
LAS PALOMAS...
ENGLE...
WILLIAMSBURG...
ELEPHANT BUTTE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO
CARRY VEHICLES AWAY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
DRAINAGE BASINS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING AREAS.
&&
LAT...LON 3331 10699 3316 10694 3307 10712 3302 10732
3322 10737
$$
HARDIMAN1 follow-up statement
915
WGUS74 KEPZ 020040
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
640 PM MDT TUE JUL 1 2014
NMC051-020055-
/O.CAN.KEPZ.FF.W.0004.000000T0000Z-140702T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SIERRA NM-
640 PM MDT TUE JUL 1 2014
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL SIERRA
COUNTY IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. ARROYOS
OR STREAMS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT.
BE AWARE OF DEBRIS SCATTERED ACROSS ROADWAYS AT WASHES AND LOW WATER
CROSSINGS. IF YOU HAVE OBSERVED FLOODING...PLEASE REPORT IT TO YOUR
LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3331 10699 3316 10694 3307 10712 3302 10732
3322 10737
$$
HARDIMANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 2:31 PM MDT, 3 hours 1 minute earlier.
Area forecast discussion, Jul 1, 2:31 PM MDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 231 PM MDT TUE JUL 1 2014 .SYNOPSIS... A PUSH INTO THE BORDERLAND BEHIND A FRONTAL BOUNDARY OUT OF THE PLAINS WILL INTRODUCE INCREASED MOISTURE TO THE BORDERLAND TUESDAY AFTERNOON. THIS WILL MEAN INCREASED INSTABILITY AND BETTER PROBABILITIES FOR SHOWERS AND THUNDERSTORMS THIS EVENING AND OVERNIGHT THROUGH WEDNESDAY. ISOLATED TO SCATTERED STORMS ARE EXPECTED ACROSS THE REGION FOR THIS PERIOD. STORMS WILL MOVE SLOW AND SOME WILL PRODUCE HEAVY RAIN WITH POTENTIAL FOR LOCALLIZED FLASH FLOODING. IN ADDITION...A FEW STORMS MAY PRODUCE GUSTY OUTFLOW WINDS AND SMALL TO MODERATE HAIL. LATER IN THE WEEK AND OVER THE WEEKEND STORMS SHOULD FOCUS MORE WEST AND OVER AREA MOUNTAINS AS WE SEE A MINOR AMOUNT OF DRYING. STILL WARM TEMPERATURES AND ISOLATED STORMS WILL BE A CONSTANT THEME FOR OUR WEATHER. && .DISCUSSION... SPENT THE MORNING WATCHING WEAK OUTFLOWS FROM VIRGA HEADING SOUTH THROUGH THE RIO GRANDE VALLEY...AND THE EARLY AFTERNOON WATCHING THE STRONGER FRONTAL PUSH FROM THE EAST ADVANCING INTO THE CWFA. AT 1PM MDT...TCS IS NOW UP TO A51F DEWPOINT WITH NW WINDS...EL PASO COUNTY OBS ALSO SHOWING INCREASED NE FLOW WITH DEWPOITNS IN THE 50S. BY 00Z THE MODELS HAVE THE EAST PUSH UP AGAINST THE CONTINENTAL DIVIDE WITH DEWPOINTS IN THE 50S EAST...40S WEST. PROG SOUNDINGS INDICATE PW'S NEAR 1.25" EAST...0.75" WEST. INCREASING INSTABILITY WITH THE MOISTURE BUMP AND AFTERNOON TEMPS HAVE LI'S IN THE -1 TO -3 RANGE WITH CAPES OVR 1000J/KG EAST AND 200-400J/KG WEST. NEEDLESS TO SAY WE WILL BE JUICED AND UNSTABLE FOR THE FIRST COUPLE PERODS OF THIS FORECAST PACKAGE. A COUPLE MORE CONSIDERATIONS TO NOTE...STORMS WILL MOVE SLOW AND RAINFALL COULD BE HEAVY IN SOME STORMS. THUS FLASH FLOODING OVER LOCAL AREAS IS POSSIBLE. ALSO...WITH DEEP INSTABILITY...A FEW STORMS COULD APPROACH OR BECOME SEVERE WITH STRONG OUTFLOWS...AND SMALL TO MODERATE HAIL TONIGHT. THE EAST FLOW INGEST OF MOISTURE CONTINUES OVERNIGHT AND THROUGH WEDNESDAY KEEPING THE MOIST AND UNSTABLE AIRMASS OVER THE REGION. THUS ANOTHER ROUND OF WIDESPREAD ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE ENTIRE FORECAST AREA. WITH ADDITIONAL MOISTURE AND CLOUDS THE AIRMASS WON'T WARM AS READILY KEEPING MAX TEMPS A DEGREE OR TWO BELOW SEASONAL NORMALS THROUGH AT LEAST THURSDAY...AND MAYBE AGAIN FRIDAY...DEPENDING ON CLOUD COVERAGE. FOR THURSDAY AND FRIDAY THE LOW LEVEL WINDS BECOME A BIT MORE SOUTHEASTERLY AND THE DEEPEST MOISTURE LOOKS TO FOCUS MORE WEST NEAR THE AZ/NM BORDER...WITH A SLIGHT DRYING OF THE ENVIRONMENT EAST OF THE RIO GRANDE VALLEY. AT THE SAME TIME...ALOFT THE UPPER RIDGE IS PROGED TO SHIFT NE OVER NORTHERN NM. THIS BRINGS SLIGHTLY DRIER AND WARMER AIR OVER OUR EASTERN ZONES ON N FLOW ALOFT. THUS WE EXPECT SOME REDUCTION IN STORM COVERAGE OVER EAST ZONES AND CONTINUED SCATTERED STORMS WEST ZONES. FRIDAY LOOKS LIKE THE FIRST DAY OF SLOW WARMING...ESPECIALLY EAST WITH A BIT MORE SUN AND SLIGHTLY DRIER AIR UNDER THE BUBBLE HIGH ALOFT. FOR THE WEEKEND AND INTO EARLY NEXT WEEK...NOT A LOT OF CHANGE IN OUR PATTERN. THE UPPER HIGH STAYS CENTERED TO OUR NORTH...AND LOW LEVEL EASTERLIES KEEP AN OPEN TAP TO MODERATE GULF MOISTURE. DEWPOINTS SHOULD HOVER IN THE 40S TO L50S AS PW'S RANGE FROM .75" TO 1.00" EACH DAY. DAILY ROUNDS OF MOUNTAIN STORMS ARE EXPECTED TO FORM ON UPSLOPE FLOW WITH SCATTERED STORMS OVER THE GILA AND THE SACS ANTICIPATED. ISOLATED STORMS LOOK PROBABLE OVER THE LOWLANDS DUE TO SURFACE HEATING INSTABILITY AND OUTFLOW LIFT. STORMS WILL LIKELY FAVOR THE WEST ZONES WHERE THE MOISTURE IS DEEPER...AND NORTH ZONES WHERE STORMS DRIFT OUT OF THE MOUNTAINS. TEMPERATURES SHOULD BOUNCE AROUND THE SEASONAL NORMALS OR ONLY A FEW DEGEES ABOVE DUE TO THE MOISTURE AND DAILY CLOUD FORMATION. 14-BIRD && .AVIATION...VALID 02/0000Z - 03/0000Z BACKDOOR FRONT FROM THE EAST CONTS TO PUSH WEST. SFC WNDS GNLY NE-SE 10-20KS WITH FEW AREAS ON EDGE OF THE FNT 27G27KTS BRIEFLY. ONCL HIR GUSTS WEST SLOPES/PASSES. SKY: SCT-BKN 060-080 SCT-BKN 100-140 AND BKN200-250 SCTD TO WIDESPREAD TS ACTIVITY ESPLY AFT 03Z VRB30G40KTS 3SM TSRA (BLDU VCNTY IN SOME AREAS UNTIL 06Z) AND OCNL MVFR/IFR IN +TSRA OVC030 WITH SOME TOPS TO 400-450. FRZG LVL ARN 16K MSL. GNLY THRU THE PD LAYER OF ESE WIND SFC TO 10K FT AGL WITH NNW WINDS ABOVE 10-20KTS. 20-NOVLAN && .FIRE WEATHER... EASTERLY WINDS WILL PUSH MOIST UNSTABLE AIR INTO THE REGION AS A BACKDOOR FRONT ENTERS THE REGION FROM THE EAST TODAY. THIS WILL RESULT IN MORE WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY TO THE BORDERLAND THIS AFTERNOON THROUGH THURSDAY, LOCALLY HEAVY RAINS AND FLASH FLOODING ARE POSSIBLE OVER ISOLATED AREAS WITH ABUNDANT MOISTURE AND SLOW MOVING STORMS. HIGH PRESSURE ALOFT WILL RESULT IN WARM SOMEWHAT DRIER WEATHER FOR THE FOURTH OF JULY WEEKEND BUT THERE WILL STILL BE A FEW RESIDUAL MAINLY AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE REGION...ESPECIALLY AROUND THE MOUNTAINS. MIN RH WILL RUN 10% TO 20% MOST AREAS EXCEPT 15% TO 25% HUDSPETH AND EASTERN OTERO COUNTIES AND 30% TO 40% SACRAMENTOS ABOVE 7500 FEET TUESDAY. MEAN RH VALUES WILL BE UP SOME 10% OR SO OVERALL ALL AREAS WEDNESDAY. 20-NOVLAN && .PRELIMINARY POINT TEMPS/POPS... EL PASO 76 94 75 93 76 / 50 30 30 20 20 SIERRA BLANCA 74 84 72 90 73 / 40 20 20 10 20 LAS CRUCES 73 90 69 91 70 / 50 30 30 30 20 ALAMOGORDO 72 88 70 91 71 / 40 30 30 20 20 CLOUDCROFT 47 71 48 69 48 / 60 40 40 40 30 TRUTH OR CONSEQUENCES 73 89 68 91 69 / 50 30 40 30 20 SILVER CITY 61 83 59 82 59 / 50 40 40 40 30 DEMING 71 93 69 91 70 / 40 40 40 30 30 LORDSBURG 69 92 68 90 69 / 30 40 40 30 40 WEST EL PASO METRO 76 92 74 92 75 / 50 30 30 20 20 DELL CITY 67 87 66 92 67 / 50 20 20 10 10 FORT HANCOCK 75 94 73 95 76 / 40 30 30 10 20 LOMA LINDA 68 81 67 84 68 / 50 30 30 20 20 FABENS 75 95 72 94 73 / 50 30 30 20 20 SANTA TERESA 75 91 71 91 71 / 50 30 30 20 20 WHITE SANDS HQ 77 89 71 92 72 / 50 30 30 30 20 JORNADA RANGE 67 89 65 92 66 / 50 30 30 30 20 HATCH 69 91 67 94 68 / 50 30 40 30 20 COLUMBUS 72 91 72 91 74 / 40 40 40 30 30 OROGRANDE 71 88 69 91 70 / 50 30 30 20 20 MAYHILL 57 76 57 79 57 / 60 40 40 40 30 MESCALERO 54 75 54 78 54 / 60 40 40 40 30 TIMBERON 53 74 53 75 53 / 60 40 40 40 30 WINSTON 63 84 62 84 59 / 60 50 50 50 40 HILLSBORO 69 87 68 88 69 / 50 40 40 30 30 SPACEPORT 70 88 68 91 69 / 50 30 40 30 20 LAKE ROBERTS 57 80 57 84 58 / 60 50 50 50 40 HURLEY 62 83 61 88 62 / 40 40 50 40 40 CLIFF 54 89 54 87 52 / 40 40 40 30 40 MULE CREEK 52 84 52 83 49 / 30 40 50 30 40 FAYWOOD 66 85 65 89 66 / 40 40 40 30 30 ANIMAS 71 91 71 91 71 / 20 40 40 30 40 HACHITA 69 90 67 91 68 / 30 40 40 30 30 ANTELOPE WELLS 72 90 70 90 71 / 20 40 40 30 30 CLOVERDALE 61 83 63 83 64 / 30 50 50 40 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 14/20
Hazardous weather outlook, Jul 1, 12:44 PM MDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1244 PM MDT TUE JUL 1 2014 NMZ401>417-TXZ418>424-021845- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1244 PM MDT TUE JUL 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED THIS AFTERNOON AND OVERNIGHT. A FRONTAL BOUNDARY WILL PUSH IN FROM THE EAST AND PROVIDE THE REGION WITH A STRONG PUSH OF LOW-LEVEL MOISTURE. THIS WILL ADD INSTABILITY TO THE ATMOSPHERE AND LEAD TO DEEP CONVECTION. SOME STORMS MAY BECOME STRONG TO NEAR SEVERE. STORM MOTION WILL BE SLOW AND RAINS COULD BECOME HEAVY. THUS ISOLATED LOCATIONS MAY RECEIVE UP TO 2 INCHES OF RAINFALL. THUS THERE WILL BE A RISK OF FLASH FLOODING. A FEW STORMS MAY ALSO PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY EXPECT ANOTHER ROUND OF SCATTERED STORMS AREA WIDE WEDNESDAY WITH THE SAME THREATS AS TUESDAY'S STORMS. BEYOND WEDNESDAY EXPECT STORMS TO BECOME A BIT MORE ISOLATED EXCEPT STILL SCATTERED OVER AREA MOUNTAINS. STORMS ALSO LOOK TO FOCUS MORE WEST THAN EAST...AND THUS THE RISK OF FLOODING WILL ALSO SHIFT WEST. SOME STORMS WILL STILL POSE A THREAT OF STRONG OUTFLOW WINDS TO NEAR 50 MPH AND SMALL TO MODERATE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TO MONITOR FOR HEAVY RAINS AND FLOODING ALONG WITH STRONG WINDS AND HAIL MAINLY TUESDAY AFTERNOON THROUGH THURSDAY NIGHT. BIRD
In the hours before
Special weather statement, Jul 1, 1:00 PM MDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 100 PM MDT TUE JUL 1 2014 NMZ402-403-408-409-012015- EASTERN BLACK RANGE FOOTHILLS NM-SIERRA COUNTY LAKES NM-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM-SOUTHERN GILA HIGHLANDS/BLACK RANGE NM- 100 PM MDT TUE JUL 1 2014 ...STRONG THUNDERSTORMS THREATENING NORTHEASTERN GRANT AND WESTERN SIERRA COUNTIES THROUGH 215 PM MDT... AT 1259 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A BROKEN LINE OF STRONG THUNDERSTORMS FROM 16 MILES SOUTHWEST OF WINSTON...TO JUST EAST OF CAMP THUNDERBIRD...DRIFTING SOUTH-SOUTHEAST MOVING NORTH AT 5 MPH. WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS...AND EVEN SOME DISTANCE AHEAD OF THE ACTIVITY. STORMS WILL ALSO BE ACCOMPANIED BY FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAIN TOTALING UP TO ONE INCH. LOCATIONS IMPACTED INCLUDE... WINSTON... HILLSBORO... SAN LORENZO... GEORGETOWN... EMORY PASS... HERMOSA... COONEY... CAMP THUNDERBIRD... SHERMAN... SAN JUAN... BEAR CANYON LAKE... IRON CREEK CAMPGROUND... ROCKY CANYON CAMPGROUND... BLACK CANYON CAMPGROUNDS... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TRIPOLI
Special weather statement, Jul 1, 1:53 PM MDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 153 PM MDT TUE JUL 1 2014 NMZ412>417-012100- CENTRAL TULAROSA BASIN NM-EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM-OTERO MESA NM-SACRAMENTO MOUNTAINS ABOVE 7500 FEET NM-SOUTHERN TULAROSA BASIN NM-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM- 153 PM MDT TUE JUL 1 2014 ...STRONG THUNDERSTORMS THREATENING CENTRAL OTERO COUNTY THROUGH 300 PM MDT... AT 152 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF CLOUDCROFT...SLOWLY DRIFTING SOUTH AROUND 5 MPH. WIND GUSTS UP TO 55 MPH AND HAIL UP TO ONE HALF INCH DIAMETER ARE EXPECTED WITH THIS STORM...ALONG WITH LOCALLY HEAVY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS IMPACTED INCLUDE... TIMBERON... CLOUDCROFT... ALAMOGORDO... SILVER LAKE... BURRO FLATS... MOUNTAIN PARK... SUNSPOT... LA LUZ... HIGH ROLLS... BOLES ACRES... BLUFF SPRINGS... OLIVER LEE STATE PARK... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. ADDITIONAL STORM DEVELOPMENT IS EXPECTED SOUTHWESTWARD...BETWEEN OLIVER LEE STATE PARK AND HIGHWAY 54 IN THE NEXT HALF HOUR. HEAVY MAY QUICKLY SMALL CREEKS...STREAMS AND OTHER LOW LYING AREAS NEAR WHERE YOU ARE. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TURN AROUND...DONT DROWN. TRIPOLI
Special weather statement, Jul 1, 2:26 PM MDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 226 PM MDT TUE JUL 1 2014 NMZ401>403-407-408-012130- EASTERN BLACK RANGE FOOTHILLS NM-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM-SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-SOUTHWEST DESERT/MIMBRES BASIN NM-UPPER GILA RIVER VALLEY NM- 226 PM MDT TUE JUL 1 2014 ...STRONG THUNDERSTORMS THREATENING EASTERN GRANT...NORTHERN LUNA AND SOUTHWESTERN SIERRA COUNTIES THROUGH 330 PM MDT... AT 225 PM MDT...YOUR NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS NEAR SAN LORENZO AND JUST SOUTH OF LAKE ROBERTS...MOVING SOUTH AROUND 5 MPH. NEW STORM DEVELOPMENT IS EXPECTED SOUTHWARD OVER PINOS ALTOS...FAYWOOD AND CITY OF ROCKS STATE PARK IN THE NEXT HALF HOUR. PEA SIZE HAIL AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. UP TO ONE INCH OF LOCALLY HEAVY RAINFALL IS POSSIBLE WITH THE STORM NOW OVER SAN LORENZO. LOCATIONS IMPACTED INCLUDE... CITY OF ROCKS STATE PARK... SILVER CITY... SAN LORENZO... LAKE ROBERTS... GEORGETOWN... CAMP THUNDERBIRD... SHERMAN... SAN JUAN... FAYWOOD... LITTLE WALNUT VILLAGE... BEAR CANYON LAKE... IRON CREEK CAMPGROUND... SAPILLO CAMPGROUND... MCMILLAN CAMPGROUND... TRIPOLI
Special weather statement, Jul 1, 3:42 PM MDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 342 PM MDT TUE JUL 1 2014 NMZ409-410-012315- SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY- INCLUDING THE CITIES OF...TRUTH OR CONSEQUENCES...DERRY... SPACEPORT...GARFIELD...HATCH...RADIUM SPRINGS 342 PM MDT TUE JUL 1 2014 NEARLY STATIONARY THUNDERSTORMS ARE RAPIDLY GROWING IN A BROKEN LINE OVER THE SAN ANDRES MOUNTAINS AND ADJACENT LOWLANDS IN EASTERN SIERRA COUNTY. GUSTY DOWN BURST WINDS OVER 50 MPH AND UP TO ONE INCH OF LOCALLY HEAVY RAINFALL MIXED WITH SMALL HAIL...ARE POSSIBLE IN THE NEXT HOUR...ESPECIALLY WITH THE STRONGEST STORMS NOW OVER WESTERN SLOPES OF THIS RANGE EAST OF JORNADA AND CUTTER ON COUNTY ROAD A THIRTEEN. TRIPOLI
Local storm report, Jul 1, 5:20 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
520 PM MDT TUE JUL 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 3 N LAS CRUCES 32.36N 106.78W
07/01/2014 M0.75 INCH DONA ANA NM TRAINED SPOTTER
&&
EVENT NUMBER EPZ1400267
GRZYWACZLocal storm report, Jul 1, 5:22 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
522 PM MDT TUE JUL 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM NON-TSTM WND GST HURLEY 32.69N 108.13W
07/01/2014 M59 MPH GRANT NM TRAINED SPOTTER
MAY HAVE BEEN OUTFLOW FROM STORMS WELL EAST OF AREA.
&&
EVENT NUMBER EPZ1400268
GRZYWACZThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 9:11 PM MDT | Blowing Dust Advisory | EPZ | Doña Ana | 3 hr |
| Jun 30, 9:11 PM MDT | High Wind Warning | EPZ | Doña Ana, Grant, Luna, Sierra | 3 hr |
| Jul 1, 2:31 PM MDT | Severe Thunderstorm Warning | EPZ | Grant, Luna | 44 min |
| Jul 1, 3:13 PM MDT | Severe Thunderstorm Warning | EPZ | Grant, Luna | 47 min |
| Jul 1, 5:00 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 45 min |
| Jul 1, 5:18 PM MDT | Areal Flood Advisory | EPZ | Doña Ana, Sierra | 3 hr |
| Jul 1, 5:25 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 65 min |
| Jul 1, 5:46 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 59 min |
| Jul 1, 5:50 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 115 min |
Nearby
Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.